Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 29, 1997, 4:57 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1997, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 29, 1997, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 292101 RRA SVRJAX FLC035-109-292145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT FRI AUG 29 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...FLAGLER COUNTY...SOUTHERN ST. JOHNS COUNTY AND THE ADJOINING COASTAL WATERS. AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EAST OF SAN MATEO IN PUTNAM COUNTY. THIS STORM WAS MOVING EAST-SOUTHEAST AND SHOULD PASS THROUGH SOUTHERN ST. JOHNS COUNTY SOUTH OF HIGHWAY 206 AND ACROSS THE PALM COAST...BUNNELL AND FLAGLER BEACH PORTIONS OF FLAGLER COUNTY THROUGH 545 PM. NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES HAVE BEEN RECIEVED FROM ALACHUA...BRADFORD AND PUTNAM COUNTIES IN ASSOCIATION WITH THIS STORM. MARINERS SHOULD REMAIN ALERT FOR FURTHER WARNINGS ON THIS STORM. THE STORM IS EXPECTED TO PASS INTO THE COASTAL WATERS BETWEEN MATANZAS INLET AND FLAGLER BEACH BETWEEN 545 AND 630 PM AND A SPEACIAL MARINE WARNING MAY BE NECESSARY FOR THOSE WATERS AS IT APPROACHES THE COAST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. SANDRIK &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:44 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 29, 2:44 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI AUG 29 1997 SFC ADAP STREAMLINE ANALYSIS SHOWING TROUGH ACROSS CNTL AND SW GA AND RIDGE ACROSS S CTNL PENINSULA. AREA OF CONVERGENCE BETWEEN BOTH FEATURES RESULTING IN SCT TSRA ACROSS AREAS INLAND FROM GULF MVG EAST. EXPECT BULK OF ACTVY IN N FL FROM W OF JAX TO GNV AND LIVE OAK. SEABREEZE HAS DEVELOPED AT SSI BUT APPEARS ECSB IN NE FL WILL BE LATE TO DEVELOP...BUT IF IT DOES...COULD BE FEW STG STMS NEAR COAST EARLY THIS EVE. EXPECT MOST STMS TO BE OVER BY 00Z. ON SAT...NO REAL CHANGES FORESEEN WITH NW FLOW ALOFT AND SFC RIDGE STRETCHING FROM ATLANTIC TO CTNL FL AND INTO GULF. GRADIANT WEAK AND EXPECT SCT TSRA 4TO DEVELOP MAINLY FROM SEABREEZES MID TO LATE AFT. PRELIM SSI BB 074/090 073/089 08121 JAX BB 073/093 072/092 08131 GNV BB 072/092 071/092 08131 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:26 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 49 min |
| Aug 29, 3:35 PM EDT | Tornado Warning | JAX | Alachua | 25 min |
| Aug 29, 3:50 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 40 min |
| Aug 29, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.